Alert archive / California / Gale Warnings in 2014
Gale Warning 26, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Dec 5, 2014, 3:30 AM PST. It took effect at Dec 5, 2014, 1:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2014, 3:30 AM PST (11:30 UTC)
- In effect from
- Dec 5, 2014, 1:00 PM PST
- Expired
- Dec 5, 2014, 9:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
354 WHUS76 KEKA 051130 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 330 AM PST FRI DEC 5 2014 PZZ470-051930- /O.EXT.KEKA.SC.Y.0100.000000T0000Z-141205T2100Z/ /O.NEW.KEKA.GL.W.0026.141205T2100Z-141206T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 330 AM PST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM THIS EVENING... * WINDS...S TO SW INCREASING TO 20 TO 30 KT THIS MORNING AND CONTINUING THROUGH THIS EVENING. FREQUENT GUSTS TO 35 KT THIS AFTERNOON AND EVENING. * WAVES...S BUILDING TO 9 TO 11 FT AT 8 SECONDS. ADDITIONALLY...A NW SWELL OF AROUND 5 FT AT 14 SECONDS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ455-051930- /O.CON.KEKA.SC.Y.0100.000000T0000Z-141206T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 330 AM PST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * SEAS...S 6 TO 8 FT AT 8 SECONDS TODAY. ADDITIONALLY...A NW SWELL OF AROUND 4 FT AT 14 SECONDS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-051930- /O.CON.KEKA.SC.Y.0100.000000T0000Z-141206T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 330 AM PST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WINDS...S INCREASING TO 15 TO 25 KT THIS MORNING AND PERSISTING THROUGH THIS EVENING. * WAVES...S 9 FT AT 7 TO 8 SECONDS. ADDITIONALLY...A NW SWELL OF AROUND 5 FT AT 14 SECONDS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
4 follow-up statements
453 WHUS76 KEKA 051702 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 902 AM PST FRI DEC 5 2014 PZZ470-060115- /O.CON.KEKA.SC.Y.0100.000000T0000Z-141205T2100Z/ /O.CON.KEKA.GL.W.0026.141205T2100Z-141206T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 902 AM PST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST THIS EVENING... * WINDS...S TO SW INCREASING TO 20 TO 30 KT THIS MORNING AND CONTINUING THROUGH THIS EVENING. FREQUENT GUSTS TO 35 KT THIS AFTERNOON AND EVENING. * WAVES...S BUILDING TO 9 TO 11 FT AT 8 SECONDS. ADDITIONALLY... A NW SWELL OF AROUND 5 FT AT 14 SECONDS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ455-060115- /O.CON.KEKA.SC.Y.0100.000000T0000Z-141206T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 902 AM PST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...SE 15 TO 20 KT WITH GUSTS NEAR 25 KT AROUND CAPE MENDOCINO AND POINT ARENA. * SEAS...S 6 TO 8 FT AT 8 SECONDS TODAY. ADDITIONALLY...A NW SWELL OF AROUND 4 FT AT 14 SECONDS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-060115- /O.CON.KEKA.SC.Y.0100.000000T0000Z-141206T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 902 AM PST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...S INCREASING TO 15 TO 25 KT THIS MORNING AND PERSISTING THROUGH THIS EVENING. * WAVES...S 9 FT AT 7 TO 8 SECONDS. ADDITIONALLY...A NW SWELL OF AROUND 5 FT AT 14 SECONDS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
488 WHUS76 KEKA 052108 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 108 PM PST FRI DEC 5 2014 PZZ470-060500- /O.EXP.KEKA.SC.Y.0100.000000T0000Z-141205T2100Z/ /O.CON.KEKA.GL.W.0026.000000T0000Z-141206T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 108 PM PST FRI DEC 5 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...S TO SW INCREASING TO 20 TO 30 KT THIS AFTERNOON AND EVENING. FREQUENT GUSTS TO 35 KT. * WAVES...S BUILDING TO 9 TO 11 FT AT 8 SECONDS. ADDITIONALLY... A NW SWELL OF AROUND 5 FT AT 14 SECONDS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-060500- /O.EXA.KEKA.SC.Y.0100.000000T0000Z-141206T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 108 PM PST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS...S 10 TO 20 KT WITH GUSTS NEAR 25 KT AROUND CAPE MENDOCINO THIS AFTERNOON. WINDS WILL EASE TO 10 TO 20 KT LATE TONIGHT. * SEAS...S 6 TO 8 FT AT 8 SECONDS THIS AFTERNOON. ADDITIONALLY...A NW SWELL OF AROUND 4 FT AT 14 SECONDS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ455-475-060515- /O.EXT.KEKA.SC.Y.0100.000000T0000Z-141206T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 108 PM PST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...S 20 TO 25 KT OFFSHORE AND NEAR CAPE MENDOCINO AND POINT ARENA. OTHERWISE SE 15 TO 20 KT NEARSHORE. * SEAS...S 7 TO 9 FT AT 8 SECONDS OFFSHORE AND 6 TO 7 FT AT 8 SECONDS NEARSHORE. ADDITIONALLY...A NW SWELL OF AROUND 4 TO 5 FT AT 14 SECONDS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
464 WHUS76 KEKA 052233 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 233 PM PST FRI DEC 5 2014 PZZ470-060500- /O.CON.KEKA.GL.W.0026.000000T0000Z-141206T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 233 PM PST FRI DEC 5 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...SW 20 TO 30 KT TONIGHT WITH FREQUENT GUSTS TO 35 KT. WINDS WILL EASE ON SATURDAY. * WAVES...S BUILDING TO 9 TO 11 FT AT 8 SECONDS TONIGHT. ADDITIONALLY... A NW SWELL OF AROUND 5 FT AT 14 SECONDS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-475-060645- /O.CON.KEKA.SC.Y.0100.000000T0000Z-141206T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 233 PM PST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...S 20 TO 25 KT OFFSHORE AND NEAR CAPE MENDOCINO AND POINT ARENA TONIGHT. OTHERWISE SE 15 TO 20 KT NEARSHORE. WINDS WILL EASE BRIEFLY ON SATURDAY. * SEAS...S 7 TO 9 FT AT 8 SECONDS OFFSHORE AND 6 TO 7 FT AT 8 SECONDS NEARSHORE TONIGHT. ADDITIONALLY...A NW SWELL OF AROUND 4 TO 5 FT AT 14 SECONDS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ450-060500- /O.CON.KEKA.SC.Y.0100.000000T0000Z-141206T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 233 PM PST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...S 10 TO 20 KT WITH GUSTS NEAR 25 KT AROUND CAPE MENDOCINO AND JUST OFFSHORE FROM HUMBOLDT BAY TONIGHT. WINDS WILL EASE ON SATURDAY. * SEAS...S 6 TO 8 FT AT 8 SECONDS TONIGHT. ADDITIONALLY... A NW SWELL OF AROUND 4 FT AT 14 SECONDS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
184 WHUS76 KEKA 060510 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 910 PM PST FRI DEC 5 2014 PZZ470-061100- /O.EXP.KEKA.GL.W.0026.000000T0000Z-141206T0500Z/ /O.EXA.KEKA.SC.Y.0100.000000T0000Z-141206T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 910 PM PST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SATURDAY. * WINDS...SW 15 TO 25 KT. DIMINISHING TO 10 TO 15 KT SATURDAY. * SEAS...S 7 TO 8 FT AROUND 8 SECONDS TONIGHT. ADDITIONALLY...A NW SWELL OF AROUND 4 TO 5 FT AT 14 SECONDS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-060615- /O.EXP.KEKA.SC.Y.0100.000000T0000Z-141206T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 910 PM PST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ455-475-061100- /O.CON.KEKA.SC.Y.0100.000000T0000Z-141206T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 910 PM PST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...SW 15 TO 25 KT OFFSHORE DIMINISHING TO 5 TO 15 KT SATURDAY. * SEAS...SW TO W 6 TO 8 FT AROUND 8 SECONDS TONIGHT. ADDITIONALLY...A NW SWELL OF AROUND 4 TO 5 FT AT 14 SECONDS WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 4, 3:19 PM PST, 12 hours 11 minutes earlier.
Area forecast discussion, Dec 4, 3:19 PM PST, 12 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 319 PM PST THU DEC 4 2014 .SYNOPSIS...LIGHT PRECIPITATION WILL LINGER THROUGH TONIGHT. A STORM SYSTEM WILL BRING RAIN TO NORTHWEST CALIFORNIA FRIDAY INTO FRIDAY NIGHT. FOLLOWING A BRIEF LULL ON SATURDAY...ANOTHER STORM SYSTEM IS EXPECTED TO BRING MORE RAIN TO THE AREA BEGINNING ON SUNDAY. && .SHORT TERM (TONIGHT THROUGH SUNDAY)...THE AFTERNOON RADAR SHOWS A FEW LIGHT SHOWERS OVER PORTIONS OF NORTHWEST CALIFORNIA. EXPECT THESE LIGHT SHOWERS TO CONTINUE INTO THIS EVENING, PROBABLY BRINGING SPRINKLES TO SOME LOCATIONS. AS WE CONTINUE INTO THE OVERNIGHT HOURS THE POPS WILL RISE AS THE NEXT RAIN-MAKER APPROACHES. HOWEVER, ANY SHOWERS THAT DO DEVELOP TONIGHT WILL BE VERY LIGHT. THE MODELS REMAIN IN GREAT AGREEMENT SHOWING A TROUGH PASSING OVER OUR AREA FRIDAY EVENING AND THEN MOVING TOWARDS THE PACIFIC NORTHWEST BY SATURDAY MORNING. AS THE TROUGH APPROACHES THE COAST TOMORROW IT WILL TAKE ON A NEGATIVE TILT. SOUTHERLY LOW AND MID-LEVEL FLOW FLOW AHEAD OF THE TROUGH WILL DIRECT MOISTURE AND PWATS AROUND 1 INCH INTO OUR COAST. LIGHT RAIN WILL BEGIN TO AFFECT THE COAST FRIDAY MORNING, THEN INCREASING IN INTENSITY LATE FRIDAY MORNING AND CONTINUING THROUGH FRIDAY EVENING. THERE COULD BE PERIODS OF MODERATE TO MAYBE HEAVY RAIN, ESPECIALLY ALONG THE SOUTHWESTERLY UPSLOPE AREAS. SNOW WON'T BE A CONCERN AS SNOW LEVELS WILL REMAIN ABOVE THE PASSES. MODELS STILL HINT AT SOME INSTABILITY SOUTH OF CAPE MENDOCINO, WHICH MAY GENERATE A THUNDERSTORM OR TWO. LEFT THE THUNDERSTORMS IN THE FORECAST, BUT THEY REMAIN A SLIGHT CHANCE. SATURDAY WILL BE A TRANSITION TO SHOWERS, WHICH WILL DECREASE AS THE TROUGH MOVES TO THE NORTHEAST, AWAY FROM OUR AREA. THE BEST CHANCE OF REMNANT SHOWERS WILL BE OVER THE HIGHER TERRAIN OF TRINITY COUNTY. BUT ANY SHOWERS WILL BE LIGHT BECAUSE A WEAK RIDGE WILL BE QUICKLY PASSING OVER OUR REGION ON SATURDAY, LIMITING SHOWER POTENTIAL. AS FOR THE QPF THROUGH SATURDAY MORNING, DEL NORTE COUNTY CAN EXPECT 1-1.5 INCHES WITH UP TO 2 INCHES POSSIBLE ACROSS THE EASTERN MOUNTAINS. HUMBOLDT, TRINITY, AND MENDOCINO COUNTIES CAN EXPECT 0.75-1.5 INCHES, WITH LOCALLY HIGHER AMOUNTS.SUNDAY THE RIDGE MOVES TO THE EAST AND THE NEXT TROUGH APPROACHES US FROM THE PACIFIC. MORE RAIN IS EXPECTED ON SUNDAY. BUMPED UP POPS DURING THIS TIME PERIOD TO REFLECT THIS. IT'S STILL A LITTLE TOO FAR OUT TO DETERMINE THE QPF DURING THAT TIME PERIOD, BUT MODELS APPEAR TO HAVE SIMILAR AMOUNTS TO WHAT WE MAY GET FRIDAY INTO SATURDAY. .LONG TERM (MON THRU THU)...RAIN SHOWERS WILL CONTINUE ON MONDAY AS A FRONTAL SYSTEM MOVES THROUGH THE AREA. MOIST ZONAL FLOW WILL REMAIN OVER THE AREA ON TUESDAY CONTINUING THE CHANCES FOR RAIN SHOWERS...MAINLY NORTH OF CAPE MENDOCINO. SHORTWAVE RIDGING LOOKS TO BUILD OVER THE AREA ON WEDNESDAY WITH INCREASING HEIGHTS...BUT BY LATE WEDNESDAY INTO THURSDAY MODELS CONTINUE TO PROG A SIGNIFICANT STORM SYSTEM APPROACHING FROM THE WEST. THERE LOOKS TO BE AMPLE DEEP LAYER MOISTURE AVAILABLE WITH HIGH IVT VALUES FOR THIS TIME FRAME. BOTH THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT FOR 7 DAYS OUT IN TIME AND THE RMOP SHOWS HIGH PREDICTABILITY WITH THIS SYSTEM. SNOW LEVELS LOOK TO REMAIN ABOVE 7K FEET THROUGH EARLY IN THE WEEK WITH TEMPERATURES NEAR TO ABOVE NORMAL. BOTTOM LINE...THE WET PATTERN LOOKS TO CONTINUE THROUGH THE LONG TERM. STP && .AVIATION...VFR CONDITIONS SHOULD PREVAIL THROUGH THE FORECAST PERIOD WITH THE EXCEPTION OF LOW CLOUD COVER LINGERING WITHIN INTERIOR VALLEYS. AS SOME OF THESE VALLEYS HAVE NOT CLEARED OUT TODAY EXPECT THAT MVFR TO IFR CONDITIONS WILL PERSIST FOR THESE AREAS OVERNIGHT. ELSEWHERE CONDITIONS SHOULD SLOWLY DETERIORATE LATE IN THE TAF PERIOD (FRIDAY AFTERNOON) AS THE NEXT FRONTAL BOUNDARY APPROACHES NW CALIFORNIA. PRE-FRONTAL SHOWERS DURING THE DAY TOMORROW WILL CAUSE SLIGHT VISIBILITY REDUCTIONS WITHIN THE MVFR RANGE. \KML && .MARINE...WINDS WILL CONTINUE TO INCREASE TONIGHT AS AN APPROACHING FRONT TIGHTENS THE PRESSURE GRADIENT ACROSS THE COASTAL WATERS. THE STRONGEST WINDS WILL BE FARTHER OFFSHORE, HOWEVER, GUSTS NEAR 30 MPH WILL BE POSSIBLE NEARSHORE BY CAPE MENDOCINO. NO CHANGES WERE MADE TO THE EXISTING SMALL CRAFT ADVISORIES BUT WE WILL NEED TO MONITOR CONDITIONS ACROSS THE NORTHERN NEARSHORE WATERS. THERE WILL BE GUSTY WINDS AND STEEPER SEAS A FEW MILES OFFSHORE FROM HUMBOLDT BAY BUT OTHERWISE WINDS WILL BE MARGINAL HOVERING NEAR 25 MPH ACROSS MARINE ZONE 455. FRESH TO STRONG WINDS AND STEEP SEAS WILL CONTINUE THROUGH FRIDAY AND SUBSIDE ON SATURDAY AS WEAK RIDGING ALLOWS THE PRESSURE GRADIENT TO RELAX AGAIN. THIS BREAK WILL BE SHORT LIVED SINCE WINDS WILL INCREASE AGAIN SUNDAY THROUGH EARLY NEXT WEEK. MEANWHILE, A WESTERLY SWELL WILL VERY GRADUALLY BUILD ACROSS THE WATERS THROUGH THE WEEKEND HELPING TO MAINTAIN AN ELEVATED SEA STATE. BY EARLY NEXT WEEK A SECONDARY LARGE SWELL WILL IMPACT THE COASTAL WATERS CAUSING THE SEA STATE TO RISE TO AROUND 10 TO 15 FT AT 18 SECONDS. \KML COASTAL FLOODING WILL BE A CONTINUED THREAT OVER THE NEXT FEW MORNINGS AS HIGH ASTRONOMICAL TIDES APPROACH 8 FT AND PROLONGED SOUTHERLY WINDS GENERATE A SURGE PUSHING AGAINST THE COAST. EXPECT FAVORED AREAS AROUND HUMBOLDT BAY TO EXPERIENCE FLOODING INCLUDING: THE ARCATA BOTTOMS AND KING SALMON. EXPECT THE TIDAL ANOMALY TO BE AROUND 1 FT OR A LITTLE LARGER AS SOUTHERLY WINDS ARE FORECAST TO INCREASE OVERNIGHT TONIGHT. THE ASTRONOMICAL TIDE IS PREDICTED TO REACH 8.05 FT AT 10 AM FRIDAY BUT MAY ACTUALLY BE CLOSER TO AROUND 9.3 FT. AS A RESULT A COASTAL FLOOD ADVISORY WAS ISSUED FOR FRIDAY MORNING WITH IMPACTS EXPECTED TO BE SIMILAR TO THIS MORNING. THE THREAT FOR COASTAL FLOODING WILL CONTINUE DURING THE MAXIMUM HIGH TIDE ON SATURDAY MORNING AND THEN SUBSIDE BY SUNDAY. \KML && .EKA WATCHES/WARNINGS/ADVISORIES... CA... COASTAL FLOOD ADVISORY FOR CAZ001. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY FOR PZZ455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/NWSEUREKA HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 4, 3:13 PM PST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 313 PM PST THU DEC 4 2014 CAZ002>004-076-052315- MENDOCINO COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- MENDOCINO INTERIOR- 313 PM PST THU DEC 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-052315- REDWOOD COAST- 313 PM PST THU DEC 4 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO NOON PST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT. HIGH TIDES EACH MORNING THROUGH SATURDAY WILL HAVE THE POTENTIAL TO CAUSE MINOR COASTAL FLOODING IN LOW LYING AREAS NEAR THE HUMBOLDT BAY AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 2:06 PM PST | Coastal Flood Advisory | EKA | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.